Alert archive / Illinois / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 166, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 24, 2006, 5:35 PM CDT for Vermilion County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2006, 5:35 PM CDT (22:35 UTC)
- Expired
- May 24, 2006, 6:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Lincoln radar (KILX), 134 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.6 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1421 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 242235 SVRILX ILC183-242330- /O.NEW.KILX.SV.W.0166.060524T2235Z-060524T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 535 PM CDT WED MAY 24 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VERMILION COUNTY IN EAST CENTRAL ILLINOIS. * UNTIL 630 PM CDT * AT 532 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF ARMSTRONG...OR ABOUT 12 MILES EAST OF PAXTON...AND WAS MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... ROSSVILLE... HOOPESTON... OTHER LOCATIONS IN THE WARNING INCLUDE...ALVIN...BISMARCK...CATLIN... DANVILLE...GEORGETOWN...HENNING...TILTON AND WESTVILLE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS MAY PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4046 8789 3990 8793 3988 8755 4048 8755 $$ SMITH
2 follow-up statements
000 WWUS53 KILX 242318 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 618 PM CDT WED MAY 24 2006 ILC183-242330- /O.CON.KILX.SV.W.0166.000000T0000Z-060524T2330Z/ VERMILION- 618 PM CDT WED MAY 24 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR VERMILION COUNTY... AT 609 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF ARMSTRONG...OR ABOUT 15 MILES EAST OF PAXTON...MOVING EAST AT 30 MPH. PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED... HOOPESTON. ROSSVILLE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4046 8789 3990 8793 3988 8755 4048 8755 $$ SMITH
000 WWUS53 KILX 242329 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 629 PM CDT WED MAY 24 2006 ILC183-242339- /O.EXP.KILX.SV.W.0166.000000T0000Z-060524T2330Z/ VERMILION- 629 PM CDT WED MAY 24 2006 ...THE SEVERE THUNDERSTORM WARNING FOR VERMILION COUNTY EXPIRES AT 630 PM CDT... AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM CDT. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4046 8789 3990 8793 3988 8755 4048 8755 $$ SMITH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:00 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 24, 3:00 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT WED MAY 24 2006 .DISCUSSION... MAIN CONCERN IN THIS FORECAST CYCLE IS THE CONVECTION EXPECTED TO FIRE OVER REGION TODAY AND TONIGHT...LINGERING INTO THURSDAY NIGHT. THEN DRY CONDITIONS THROUGH THE REST OF THE PERIOD. SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... MOISTURE CHANNEL SATELLITE IMAGERY SHOWS UPPER LOW CENTER IN SOUTHEASTERN ND WITH RAPID DRYING SEEN BEHIND SIGNIFICANT SHORTWAVE ROTATING EAST OVER IA. THIS SHORTWAVE EXTENDED FROM SOUTHEAST MN OVER EASTERN IA TO NORTH CENTRAL MO. THIS EASTWARD ROTATION SHOULD CONTINUE TO ENHANCE THE UPPER LEVEL DIFLUENCE OVER A CONTINUING DESTABLIZING AIRMASS. NORTH-SOUTH MOISTURE AXIS IS OVER CENTRAL MO IN LOW LEVELS. EASTERN EDGE OF THE DEEPER LOW LEVEL MOISTURE CONTINUED TO ADVECT EAST INTO THE CWA...AS THE SURFACE DEW POINTS CONTINUE TO INCREASE. 18Z UPPER AIR RUN AT ILX CONTINUES TO SHOW COULD WINDS ALOFT THOUGH THE SHEAR IS LIMITED...OTHER THAN AT THE LOWEST LAYERS. EXPECT SEVERE POTENTIAL IN THE NORTHERN 2/3 OF CWA IN THE AFTERNOON/EVENING WITH THE UPPER LEVEL WAVE MOVING THROUGH...DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT WITH A ISOLATED TORNADO POSSIBLE. LATER DEVELOPMENT POSSIBLE THIS EVENING TO MOVE INTO SOUTHEAST CWA WITH LOW LEVEL JET TO STRENGTHEN OVER SOUTHERN MO. AS THE SURFACE LOW MOVES INTO THE STATE OVERNIGHT AND THROUGH THE DAY THURSDAY...THE FOCUS OF POSSIBLE REDEVELOPMENT SHIFTS TO SOUTHEAST SECTIONS OF THE CWA AHEAD OF THE FRONT. LONG TERM...SATURDAY THROUGH WEDNESDAY... EXTENDED MODELS ARE VERY SIMILAR IN PROG OF BUILDING OF UPPER RIDGE OVER CENTRAL US. THE RIDGE WILL AID IN HOLDING THE SURFACE FRONTAL ZONE OFF TO THE WEST THROUGH THE PERIOD. THERE MAY BE CONVECTION TO FIRE ON THE FRONT AND DRIFT INTO THE WARNING AREA...HOWEVER IS STILL TOO EARLY TO CARRY THESE POPS. THEREFORE...WILL STAY WITH MAINLY DRY EXTENDED PERIODS. NO SIGNIFICANT CHANGES MADE TO THE GRIDS. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && GOETSCH
Hazardous weather outlook, May 24, 11:07 AM CDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1107 AM CDT WED MAY 24 2006 ILZ027>031-036>038-040>057-061>063-066>068-071>073-251200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS- COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD- CLAY-RICHLAND-LAWRENCE- 1107 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL APPROACH THE AREA TODAY AND INTERACT WITH WARM MOIST AIR FROM THE GULF OF MEXICO. THIS COMBINATION WILL PRODUCE THUNDERSTORMS ACROSS THE AREA TODAY AND INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BE SEVERE. THE PRIMARY RISK OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO LATER IS ALSO POSSIBLE THIS AFTERNOON AND INTO THIS EVENING WEST OF INTERSTATE 55. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY AND THURSDAY NIGHT AS A WEAK SYSTEM MOVES THROUGH THE AREA. AT THIS TIME...NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND INTO TONIGHT. HJS
In the hours before
Local storm report, May 24, 4:27 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
427 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 1 SSE WASHBURN 40.91N 89.28W
05/24/2006 WOODFORD IL EMERGENCY MNGR
POWER LINES DOWN IN WASHBURN.
&&
SCHAFFERLocal storm report, May 24, 4:31 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
431 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG MORRISONVILLE 39.42N 89.46W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN.
0427 PM TSTM WND DMG EDINBURG 39.66N 89.39W
05/24/2006 CHRISTIAN IL EMERGENCY MNGR
POWER LINES DOWN.
&&
SCHAFFERLocal storm report, May 24, 4:38 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
438 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL CANTON 40.56N 90.04W
05/24/2006 M1.75 INCH FULTON IL EMERGENCY MNGR
0350 PM TSTM WND DMG STANFORD 40.43N 89.22W
05/24/2006 MCLEAN IL EMERGENCY MNGR
ROOF DAMAGE IN STANFORD.
0406 PM TSTM WND DMG HUDSON 40.61N 88.99W
05/24/2006 MCLEAN IL EMERGENCY MNGR
SMALL STRUCTURES DAMAGED IN HUDSON.
&&
SCHAFFERLocal storm report, May 24, 4:49 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
449 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL TOLUCA 41.01N 89.13W
05/24/2006 M0.88 INCH MARSHALL IL EMERGENCY MNGR
0413 PM TSTM WND DMG SW TOLUCA 41.01N 89.13W
05/24/2006 MARSHALL IL EMERGENCY MNGR
POWER LINES DOWN SOUTHWEST OF TOLUCA.
0420 PM TSTM WND DMG 5 NE LACON 41.07N 89.34W
05/24/2006 MARSHALL IL EMERGENCY MNGR
POWER LINES DOWN ON A CAR.
0345 PM TSTM WND DMG MACKINAW 40.53N 89.36W
05/24/2006 TAZEWELL IL CO-OP OBSERVER
5 TO 12 INCH TREE LIMBS DOWN IN MAKCINAW. SEVERAL HIGHWAY
SIGNS BLOWN DOWN ON ROUTE 9 NEAR MAKCINAW. SHINGLES OFF
OF A HOUSE 1 MILE EAST OF MACKINAW.
0420 PM TSTM WND DMG WAYNESVILLE 40.24N 89.12W
05/24/2006 DE WITT IL EMERGENCY MNGR
TREE DOWN ON A CAR AND FENCE. POWER LINES DOWN.
&&
SCHAFFERLocal storm report, May 24, 5:06 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
506 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG HUDSON 40.61N 88.99W
05/24/2006 MCLEAN IL EMERGENCY MNGR
FIVE 3 FOOT DIAMETER TREES DOWN.
0406 PM TSTM WND DMG WASHBURN 40.92N 89.29W
05/24/2006 WOODFORD IL EMERGENCY MNGR
6 INCH DIAMETER TREE DOWN.
0345 PM TSTM WND DMG DUNFERMLINE 40.49N 90.03W
05/24/2006 FULTON IL EMERGENCY MNGR
SIX 1 TO 3 FOOT DIAMETER TREES SNAPPED.
0433 PM HAIL 1 S TAYLORVILLE 39.51N 89.26W
05/24/2006 M0.88 INCH CHRISTIAN IL CO-OP OBSERVER
0350 PM TSTM WND DMG ROME 40.88N 89.51W
05/24/2006 PEORIA IL CO-OP OBSERVER
TREE LIMBS DOWN IN ROME. POWER LINES DOWN. FENCE BLOWN IN
AT A BASEBALL FIELD AND DAMAGE TO STRUCTURES AT THE
FIELD.
0425 PM TSTM WND DMG 4 E WASHBURN 40.92N 89.22W
05/24/2006 WOODFORD IL EMERGENCY MNGR
18 FOOT DIAMETER GRAIN SILO DESTROYED.
0425 PM TSTM WND DMG 1 SE WASHBURN 40.91N 89.28W
05/24/2006 WOODFORD IL EMERGENCY MNGR
18 INCH DIAMTER TREE DOWN.
&&
SCHAFFERLocal storm report, May 24, 5:14 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
514 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND DMG 2 SE CLINTON 40.13N 88.93W
05/24/2006 DE WITT IL EMERGENCY MNGR
2 OR 3 LARGE TREES DOWN ON ROUTE 54 BETWEEN CLINTON AND
THE CLINTON POWER STATION.
&&
SCHAFFERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 2:44 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 46 min |
| May 24, 2:59 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 46 min |
| May 24, 3:23 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell | 50 min |
| May 24, 3:26 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 49 min |
| May 24, 3:33 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason | 34 min |
| May 24, 3:47 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Woodford | 43 min |
| May 24, 3:55 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 50 min |
| May 24, 3:59 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Woodford | 46 min |
| May 24, 4:27 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Shelby | 63 min |
| May 24, 4:42 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 33 min |
| May 24, 4:49 PM CDT | Severe Thunderstorm Warning | ILX | Macon, Moultrie, Piatt | 56 min |
| May 24, 4:53 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 32 min |
| May 24, 4:59 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 31 min |
| May 24, 5:06 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 54 min |
| May 24, 5:09 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Douglas | 66 min |
| May 24, 5:13 PM CDT | Tornado Warning | ILX | Moultrie, Shelby | 32 min |
| May 24, 5:24 PM CDT | Tornado Warning | ILX | Coles, Douglas | 36 min |
| May 24, 5:31 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 59 min |
| May 24, 5:34 PM CDT | Severe Thunderstorm Warning | ILX | Champaign | 36 min |
| May 24, 5:49 PM CDT | Tornado Warning | ILX | Clark, Edgar | 41 min |
| May 24, 5:57 PM CDT | Tornado Warning | ILX | Coles, Douglas | 18 min |
| May 24, 5:59 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 46 min |
| May 24, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Clark | 30 min |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 42 min |
| May 24, 6:39 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 66 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.